MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1111/jocd.14279

Медицинская библиотека · Journal of cosmetic dermatology · 2021

Ophthalmic adverse events following facial injections of botulinum toxin A: A systemic literature review.

Skorochod Ron, Nesher Ronit, Nesher Gideon, Gronovich Yoav

СтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Over the years, botulinum toxin has found its place as a neuromuscular blocking agent in numerous medical fields. Since the approval of botulinum toxin by the FDA for cosmetic indications in 2002, it had become the most commonly performed esthetic procedure worldwide, with ever-growing demand. The characteristics of the toxin, along with the facial areas it is injected to, could possibly account for a wide array of complication.

METHODS

The authors conducted a literature search for reported cases of ophthalmic adverse events following Botulinum toxin facial injections in the electronic databases of PubMed and Cochrane Library databases.

RESULTS

The authors found 25 publications, reporting 49 cases of ophthalmic adverse events following botulinum toxin injections. Injections for cosmetic indications accounted for 51% of all injections, treatment of blepharospasms for 22% of cases, protective ptosis for 11% of cases, and treatment of hemifacial spams for 8% of cases. The average quantity of botulinum toxin injected to a single patient ranged between 1.25 and 75 units, with a median of 13.75 units.Majority of injections for cosmetic indications were performed to the lateral canthal area (56%), followed by the glabella (28%) and the forehead (20%).Adverse events following injections included diplopia (64%), ptosis (14%), and decrease in visual acuity or vision loss (8%).

CONCLUSIONS

Botulinum toxin is gaining extreme popularity in the management of a wide area of diseases and for cosmetic indications. Proper knowledge of potential adverse events is crucial for the clinician in attempt to decrease complications.

Для цитирования: Skorochod Ron, Nesher Ronit, Nesher Gideon, Gronovich Yoav. Ophthalmic adverse events following facial injections of botulinum toxin A: A systemic literature review.. Journal of cosmetic dermatology. 2021. DOI: 10.1111/jocd.14279.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.